Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
|rayray728 - Tue Feb 15, 2005 9:30 am||
I recently had a miscarriage and had a uterine evacuation performed last week. I have visited my gyn&obs today and the doctor performed an ultrasound. The doctor found that remnants remain after the uterine evacuation and prescribed cytotec. I am wonder if I really have to take this medication and what will happen if I wait for my next period. Will my period clear the remnants from my uterus?
|Theresa Jones, RN - Tue Feb 15, 2005 10:23 am||
I'm sincerely sorry about your miscarriage. The problem that may arise with placental remnants left in the uterus is abnormal bleeding and infection. One of the uses of this medication is to induce labor (cause contractions) to shed the remnants. Other options to correct this is a D & C which involves scraping the uterus. Either way, I would not suggest leaving things as they currently are and waiting for your menstrual cycle.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.